This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am hypersensitive to so many drugs. I took an antihistamine(claratin) and broke out in hives! I tried zoloft and celexa for anxiety and depression and had horrible reactions. The only thing i've been able to take is prozac, starting out on a tiny drop dosage and working up to 10mg. after being off it for a year, I fell into a terrible depression. I hate taking any meds at all -- i tried exercise, St. John's Wort ( broke out in hives), etc. but I'm so stressed -- a divorce i didn't want and finding out my husband of almost 20 years had betrayed me the whole time and then cheated me out of most of our savings, taking care of a small child, working two jobs,having elderly parents - one in a wheelchair and can't talk or feed himself -- to worry about. I just started crying and couldn't stop.. knew I needed help.
I have arrhythmias which have been checked out by countless cardiologists -- i was finally told , yes, i have inappropriate sinus tachycardia, runs of ( nonsustained) multiple atopic beats ( both ventricular and atrial) but that there is nothing wrong with me that is life threatening. but i remain terrified every time my heart acts up. it has stopped me from going on trips, going places with my little boy. I force myself to go to business meetings but I am always, under the surface so scared.
Is there any proof prozac is not harmful to the heart or that it doesn't precipitate palpitations? it just seems to me i have more palps when i'm taking it. i'm also worried about the link to brain tumors( the recent in vitro study). any comments?
You certainly have a big load of serious stressors, I hope you have some good support people on your side, and I hope you are seeing a therapist to help you get through all of this.
Prozac continues to be reported as a safe drug in humans, and has been used long enough and broadly enough for us to have confidence in its safety and efficacy.
the nature of the medication is such that it should only effect an increase in anxiety for the first few weeks, and then it has a calming effect. Therefore it may increase the palpitations a small bit briefly, but should make them less in time.
The advise given is that the nature of the medication is such that it should only effect an increase in anxiety for the first few weeks, and then it has a calming effect. I am currently slowly coming off Celexa, which I believe is in the same drug group as prozac, and have had a terribly erratic heartbeat almost the whole 7 months that I've been taking it. My GP has always maintained that this is a side effect of the medication and has never been too concerned when I've reported this to him. I always found that with me there was almost always a link with indigestion, which you'll see countless other posts on this board that seem to agree that this can almost certainly upset the heartbeat momentarily.
All I would advise is put your faith in your doctor and keep in regular contact with them, after all you've gone to him/her for help and you must trust that this course of action is to help you, not harm you. Most of all try to have a period of not expecting too much from yourself. A great deal of stress has warn you down and you need to give yourself some space and some time to recover.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.